Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 2, 2022, 1:01 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2022, 1:01 PM CDT (18:01 UTC)
- Expired
- Jul 2, 2022, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 155 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454
WGUS54 KMAF 021801
FFWMAF
TXC371-022100-
/O.NEW.KMAF.FF.W.0017.220702T1801Z-220702T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
101 PM CDT Sat Jul 2 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Pecos County in southwestern Texas...
* Until 400 PM CDT.
* At 101 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sierra Madera.
This includes the following streams and drainages...
Leon Creek, Sixshooter Draw, Comanche Creek and Nineteen Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3086 10300 3078 10288 3052 10279 3055 10301
3066 10313 3085 10308
FLASH FLOOD...RADAR INDICATED
$$
James DeBerry1 follow-up statement
078
WGUS74 KMAF 021833
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
133 PM CDT Sat Jul 2 2022
TXC371-022100-
/O.CON.KMAF.FF.W.0017.000000T0000Z-220702T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-
133 PM CDT Sat Jul 2 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON FOR CENTRAL PECOS COUNTY...
At 133 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 2.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sierra Madera.
This includes the following streams and drainages...
Leon Creek, Sixshooter Draw, Comanche Creek and Nineteen Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3086 10300 3078 10288 3052 10279 3055 10301
3066 10313 3085 10308
FLASH FLOOD...RADAR INDICATED
$$
James DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 12:26 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 2, 12:26 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1226 PM CDT Sat Jul 2 2022 ...New AVIATION... .AVIATION... (18Z TAFS) Issued at 1213 PM CDT Sat Jul 2 2022 VFR conditions will be prevailing through the TAF period. Southeast winds are expected at all terminals with afternoon gusts at FST, MAF, and INK. An isolated thunderstorm has developed near FST this afternoon, but this activity should be short-lived in the vicinity of the terminal.. && .SHORT TERM... (Today through Sunday afternoon) Issued at 242 AM CDT Sat Jul 2 2022 The broad upper ridge will continue to be the dominating weather feature through the short term, keeping temperatures warm and winds relatively light. Overall, it will be a fairly pleasant weekend out there for most with highs around normal or a few degrees above, in the mid to upper 90s. As seen over the past few days, thunderstorms will be possible this afternoon, mainly confined to the higher terrain and Big Bend Region. These storms will die out quickly after sunset but will still be capable of gusty winds, frequent lightning, and brief, heavy rainfall. An upper trough off the Pacific NW will push the ridge axis eastward on Sunday, resulting in high temperatures a few degrees cooler than today. Decent moisture will be ushered into the area and more widespread thunderstorms look likely Sunday afternoon and evening. Have gone ahead and increased POPs to account for the potential for thunderstorms for nearly the entire CWA, although the best chances for precipitation remain in the higher terrain for Sunday. Given PW values between 1-1.5", some localized flooding may be possible with these storms. If you plan to be outdoors this weekend, especially on Sunday, please make sure to keep an eye on the weather and when thunder roars, go indoors! -Zuber && .LONG TERM... (Sunday night through Friday) Issued at 242 AM CDT Sat Jul 2 2022 On Sunday night will have the subtropical ridge centered over the SE US and extending across TX as the next upper low reaches the NW Coast. This low will wobble north into Canada by Wednesday and weaken as the ridge remains entrenched across the SE. The ridge will expand across the 4 Corners Region late in the week. Temperatures will increase through next week with the return of some 100s across the plains by mid week. Hotter in the Pecos and Rio Grande Valleys. Lows in the 70s. Storm chances will favor the higher elevations across the west... especially the Davis Mountains and Marfa Plateau. May see storms track around the edge of the ridge next week especially across the mountains of NM but subsidence will limit convection under the ridge. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 96 75 97 / 0 20 10 0 Carlsbad 72 95 72 97 / 0 20 20 20 Dryden 75 96 76 98 / 10 20 10 10 Fort Stockton 73 95 74 96 / 10 30 10 20 Guadalupe Pass 69 87 67 88 / 10 20 20 20 Hobbs 70 92 70 94 / 0 20 10 10 Marfa 63 89 62 87 / 20 40 20 30 Midland Intl Airport 74 94 74 96 / 0 20 10 10 Odessa 75 94 75 96 / 0 20 10 10 Wink 74 96 75 98 / 0 20 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...88 LONG TERM....72 AVIATION...91
Hazardous weather outlook, Jul 2, 11:00 AM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1100 AM CDT Sat Jul 2 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031600- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1100 AM CDT Sat Jul 2 2022 /1000 AM MDT Sat Jul 2 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. thunderstorms are possible this afternoon and tonight, mainly over the Davis Mountains and Marfa Plateau. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jul 2, 12:19 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1219 PM CDT Sat Jul 2 2022
TXZ075-021800-
Pecos TX-
1219 PM CDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of central Pecos County
through 100 PM CDT...
At 1219 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles south of Fort Stockton, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sierra Madera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3080 10287 3056 10281 3057 10316 3088 10310
TIME...MOT...LOC 1719Z 100DEG 9KT 3062 10295
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:19 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| Jul 2, 2:56 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.